Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 331, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 12, 2007, 1:36 PM CDT for Marion County, Mississippi. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 1:36 PM CDT (18:36 UTC)
- Expired
- Jul 12, 2007, 2:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1660 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 121836 SVRJAN MSC091-121915- /O.NEW.KJAN.SV.W.0331.070712T1836Z-070712T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT THU JUL 12 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF COLUMBIA... * UNTIL 215 PM CDT * AT 136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HOLLY SPRINGS...OR ABOUT 10 MILES NORTH OF KOKOMO...AND MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF GOSS BY 140 PM CDT... HOLLY SPRINGS BY 145 PM CDT... MORGANTOWN BY 150 PM CDT... 6 MILES SOUTHWEST OF COLUMBIA BY 215 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3141 9005 3114 8996 3113 8971 3133 8974 $$ MRM
1 follow-up statement
000 WWUS54 KJAN 121900 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 159 PM CDT THU JUL 12 2007 MSC091-121915- /O.CON.KJAN.SV.W.0331.000000T0000Z-070712T1915Z/ MARION MS- 159 PM CDT THU JUL 12 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR MARION COUNTY... AT 159 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HOLLY SPRINGS...OR ABOUT 11 MILES NORTH OF KOKOMO...MOVING SOUTHEAST AT 10 MPH. LAT...LON 3141 9005 3114 8996 3113 8971 3133 8974 $$ MRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 10:05 AM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 12, 10:05 AM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1005 AM CDT THU JUL 12 2007 LATEST SATELLITE IMAGERY SHOWS A WEAKENING MCS...WHICH WAS ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE PUSHING SOUTHEAST INTO ARKANSAS. AREA RADARS WERE NOTING SOME ISOLATED SHOWERS ACROSS NORTHWEST MISSISSIPPI ...WHICH WAS PUSHING INTO AN 850 THETA MIN REGION. ON THE SURFACE A WEAK BOUNDARY WAS NOTED ACROSS PORTIONS OF CENTRAL MISSISSIPPI. AREA MORNING SOUNDINGS WERE SHOWING SOME CONTINUED GOOD INSTABILITY FOR THIS AFTERNOON. AS THE UPPER DISTURBANCE APPROACHES EXPECT A THETA RIDGE(335 TO AROUND 340K) TO DEVELOP ACROSS MAINLY THE WESTERN HALF FOR THIS AFTERNOON. PWATS WILL BE INCREASING TO A LITTLE OVER 2 INCHES OVER THE WEST HALF. 850 MB WINDS WILL BE RATHER WEAK AT AROUND 10 TO 15 KNOTS...BUT 500 MB WINDS WILL BE 15 TO 25 KNOTS. SO EXPECT THE UPPER LEVEL DISTURBANCE TO PUSH ALONG THE BOUNDARY AND HELP TO DEVELOP SHOWERS AND THUNDERSTORMS ACROSS THE REGION...MAINLY WEST OF INTERSTATE 55. SO WITH BOUNDARY AROUND AN ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL NOT BE OUT OF THE QUESTION FOR THIS AFTERNOON AND EVENING. TEMPERATURES LOOK TO BE ON TRACK WITH HIGHS IN THE LOWER TO MIDDLE 90S. MADE SOME SLIGHT ADJUSTMENTS TO CLOUD COVER BASES ON PRESENT TRENDS...MAINLY ACROSS THE NORTHWEST HALF. CURRENT POPS LOOKS TO BE ON LINE WITH CURRENT FORECAST. WILL KEEP THE BEST LOW POPS IN THE WEST./17/ .AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE REST OF THE DAY...EXCEPT FOR MVFR LOWER CLOUD HEIGHTS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS. THIS WILL MAINLY AFFECT GLH...GWO...JAN AND HBG. CLOUDS WILL LIKELY REMAIN ABOVE 3KFT...BUT VISIBILITIES MAY FALL TO 2SM OR LESS WITH HEAVY DOWNPOURS. WILL MAINTAIN RAIN IN THE 18Z-04Z PERIOD...STARTING AROUND GLH/GWO AND MOVING INTO JAN/MEI IN THE LATE AFTERNOON. WILL ADD PATCHY FOG TO MOST SITES AFTER 06Z. THE PATCHY FOG SHOULD QUICKLY LIFT BY 13Z. WILL PUT IN VCTS IN TAF SITES ACROSS THE REGION FOR FRIDAY MORNING. CEILINGS SHOULD BE AT VFR FOR FRIDAY MORNING./17/ && .PREVIOUS DISCUSSION...448 AM CDT THU JUL 12 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. DID NOT MAKE ANY BIG CHANGES TO THE SHORT TERM FORECAST. TEMPERATURES CAME IN A DEGREE OR TWO WARMER...SO STUCK WITH THE GUIDANCE. BREAKS IN THE CLOUDS HAVE ALLOWED THE MOST OF THE AREA TO WARM INTO THE LOWER 90S FOR THE PAST FEW DAYS...EXPECT SIMILAR CONDITIONS TO CONTINUE...SO LOWER 90S WERE GOOD. STUCK WITH WARMER LOWS...THE EAST MAY COOL OFF A LITTLE MORE...BUT LOWER 70S WERE GOOD ACROSS THE CWA. POPS WERE ALSO GOOD...TWEAKED UP IN A FEW SPOTS. THE MODELS SEEM MORE IN GOOD AGREEMENT FOR TODAY AND SATURDAY...SO USED A BLEND OF THE NAM/GFS SOLUTIONS. WILL STICK WITH THE ISOLATED SEVERE WORDING...ESPECIALLY FOR THE WESTERN ZONES...WILL ALSO HAVE TO WATCH THE SOUTH WITH A BOUNDARY STALLED ACROSS THE AREA. ANYWAY...THE UPPER DISTURBANCE MOVING INTO OKLAHOMA WAS EXPECTED TO MOVE INTO THE CWA BY LATE AFTERNOON EARLY EVENING. ANOTHER BOUNDARY SINKS DOWN INTO THE AREA BY EARLY AFTERNOON AND SERVES AS THE FOCUS FOR STORMS EARLY ACROSS THE NORTH. THE RUC SHOWS A THETA E RIDGE OVER SOUTHEAST ARKANSAS AND SOME INSTABILITY IN THE AREA WHERE A FEW SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED. THERE WAS ALSO GOOD THETA E VALUES AND SOME INSTABILITY TO SOUTH...WHERE THE BOUNDARY FROM EARLIER HAS STALLED. SOUNDINGS CONTINUE TO SHOW GOOD INSTABILITY...INCREASING MOISTURE AND LAPSE RATES BY THE AFTERNOON. WINDS AROUND 850MB DID NOT LOOK AS GOOD...BUT WINDS WERE STILL AROUND 15KTS. ACTIVITY SEEMS TO TAPER OFF IN THE EVENING...BUT GETS STARTED EARLY IN THE MORNING. STUCK WITH GUIDANCE VALUES FOR TODAY...BUT RAISED VALUES TO LIKELY EVERYWHERE FRIDAY. WILL ALSO CONTINUE THE ISOLATED SEVERE WORDING FOR FRIDAY ALSO...WITH ANOTHER WAVE DROPPING IN BY THE AFTERNOON. ALSO PW VALUES STAY AROUND 2 INCHES OR SLIGHTLY HIGHER...INSTABILITY AND LAPSE RATES WERE ALSO GOOD IN THE AFTERNOON AND EVENING. .LONG TERM... UPPER FLOW BECOMES W/SWLY BY THE WEEKEND IN ADVANCE OF A WAVE THAT DIGS ALONG THE SRN FRINGES OF THE UPPER TROUGH TO OUR NORTHEAST. THE AIR MASS REMAINS MOIST AND UNSTABLE WITH PRECIPITABLE WATER VALUES ABOVE 1.5 INCHES AND SURFACE DEWPOINTS IN THE 70S. THE REMNANTS OF THE SURFACE BOUNDARY BECOME MORE DIFFUSE BUT WEAK SURFACE CYCLONIC FLOW IS INDICATED ALONG SRN ZONES. DEEP LAYER SHEAR IS FORECAST TO INCREASE WITH AREAS OF 25-30 KTS AT SOME LOCATIONS BY 00Z SUNDAY. WILL MAINTAIN MENTION OF ISOLATED SEVERE STORMS IN THE HWO FOR SATURDAY. THE UPPER TROUGH HANGS BACK OVER TX SUNDAY BUT LOW LEVEL FORCING IS REDUCED ERN ZONES WHERE WEAK SURFACE RIDGING BEGINS TO EDGE WWD. CONVECTION BECOMES MORE DIURNAL AND SCATTERED IN NATURE BY THE BEGINNING OF THE WORK WEEK. LOW LEVEL SLY FLOW CONTINUES BUT UPPER RIDGING BEGINS TO BUILD FROM THE EAST. THE FORECAST AREA REMAINS ON THE WRN FRINGES OF DEVELOPING UPPER RIDGING MONDAY THROUGH WEDNESDAY. THE MODELS SLOW PROGRESSION OF THE TX LOW COMPARED TO PREVIOUS RUNS...DIGGING THE UPPER LOW INTO TX WHILE HIGH PRESSURE BUILDS OVER THE SOUTHEAST. LOWER LEVEL FLOW BECOMES MORE ANTICYCLONIC WITH TIME...RESULTING IN DECREASING POPS AND INCREASING AFTERNOON TEMPERATURES BY MID WEEK. && .AVIATION... WILL CONTINUE SHRA/TSRA IN THE AFTERNOON AND EVENING. CLOUDS WILL LIKELY REMAIN ABOVE 3KFT...BUT VISIBILITIES MAY FALL TO 2SM OR LESS WITH HEAVY DOWNPOURS. WILL MAINTAIN RAIN IN THE 18-04Z PERIOD...STARTING AROUND GLH/GWO AND MOVING INTO JAN/MEI IN THE LATE AFTERNOON. WITH A BOUNDARY SOUTH OF HBG...WILL GO WITH TSRA/SHRA AROUND 18Z FOR STORMS DEVELOPING EARLY. MAY ADD PATCHY FOG TO MOST SITES AFTER 6Z. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 93 73 92 70 / 25 26 55 32 MERIDIAN 93 71 90 69 / 16 22 61 43 VICKSBURG 95 73 92 72 / 28 25 56 26 HATTIESBURG 93 72 92 71 / 25 16 56 42 NATCHEZ 93 72 91 70 / 34 18 56 28 GREENVILLE 94 70 92 72 / 29 43 56 26 GREENWOOD 92 71 89 71 / 25 44 57 27 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 07/03
Hazardous weather outlook, Jul 12, 6:00 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 600 AM CDT THU JUL 12 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 131100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 600 AM CDT THU JUL 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ANOTHER BOUNDARY AND UPPER LEVEL DISTURBANCE WILL MOVE INTO THE LOWER MISSISSIPPI VALLEY THIS TODAY. AS THE BOUNDARY SINKS SOUTH AND THE UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST INTO THE AREA...MOISTURE... UPPER LEVEL WINDS AND INSTABILITY WILL INCREASE ACROSS THE WESTERN PORTIONS OF THE AREA. ALTHOUGH...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA...CONDITIONS WILL BE MORE FAVORABLE FOR LOCATIONS ALONG AND WEST OF INTERSTATE 55. DAMAGING WIND GUSTS AND HAIL WILL BE THE PRIMARY CONCERNS THIS AFTERNOON AND EVENING. PERIODS OF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS WILL ALSO BE POSSIBLE. MOST OF THE STORM ACTIVITY WILL END BY 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE NEXT DISTURBANCE IN A SERIES OF IMPULSES MOVING THROUGH THE PLAINS WILL MOVE ALONG THE STALLED BOUNDARY INTO THE AREA FRIDAY AFTERNOON...WITH ANOTHER IMPULSE EXPECTED TO SWING THROUGH THE AREA SATURDAY. THE AIRMASS OVER THE REGION WILL REMAIN MOIST AND UNSTABLE. AS THE DISTURBANCES TRACK EAST ALONG THE BOUNDARY...MORE STRONG TO SEVERE STORMS WILL BE POSSIBLE FOR THE ENTIRE OUTLOOK AREA FRIDAY AND SATURDAY. DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS. PERIODS OF HEAVY RAINFALL AND PONDING OF WATER ON ROADWAYS WILL ALSO BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THURSDAY THROUGH SATURDAY. OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, Jul 12, 12:58 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1258 PM CDT THU JUL 12 2007 MSZ019-034>037-121900- SUNFLOWER MS-WASHINGTON MS-HOLMES MS-HUMPHREYS MS-ATTALA MS- 1258 PM CDT THU JUL 12 2007 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED FROM 5 MILES SOUTHEAST OF GREENVILLE TO 6 MILES NORTHWEST OF DURANT...MOVING SOUTHEAST AT 10 MPH. GUSTY WINDS OF 40 MPH...VERY HEAVY RAIN UP OF ONE TO TWO INCHES PER HOUR AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SUNFLOWER...WASHINGTON...HOLMES...HUMPHREYS AND ATTALA COUNTIES...INCLUDING THE CITIES OF GREENVILLE AND DURANT...SHOULD MONITOR THESE STORMS CLOSELY. MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 1:19 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Jul 12, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes | 31 min |
| Jul 12, 1:43 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey, Washington | 47 min |
| Jul 12, 2:15 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 45 min |
| Jul 12, 2:22 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Yazoo | 38 min |
| Jul 12, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 48 min |
| Jul 12, 2:34 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Marion | 41 min |
| Jul 12, 2:38 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 52 min |
| Jul 12, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 44 min |
| Jul 12, 2:54 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison | 33 min |
| Jul 12, 3:30 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 45 min |
| Jul 12, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 47 min |
| Jul 12, 4:02 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 43 min |
| Jul 12, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.